Note: To protect the privacy of our members, e-mail addresses have been removed from the archived messages. As a result, some links may be broken.

Find Lesson Plans on getty.edu! GettyGames

RE: [teacherartexchange] Optical illusions and headaches

---------

Laura.Drietz_at_TeacherArtExchange
Date: Mon Feb 08 2010 - 12:21:26 PST


Are they coloring with colored pencil, using markers, or paint? You could lower the intensity (use tints of the same colors) so it isn't so hard on the eyes. That makes it easier to look at, but still will have the slight effect of the complements. It may just be the "op art" itself, and not the colors. I know I've done quite a few of them, and they always seem to give me a headache. We do a positive-negative collage project, where you cut out shapes and flip every other one...that would be a good way to make op-art without the toughness focusing (it would have to be less tight). But the issue there is the piecing/gluing can be tricky.

________________________________________
From: watercolorwiz [watercolorwiz@bellsouth.net]
Sent: Friday, February 05, 2010 4:47 AM
To: TeacherArtExchange Discussion Group
Subject: [teacherartexchange] Optical illusions and headaches

One of my quarter-long 8th grade classes are painting 18" square
optical illusions, usinng complementary colors. For the past two days,
one boy has had persistent headaches. I've tried covering most of the
painting so that his field of vision isn't as large; making him break
every five minutes, but to no avail, so I've pulled him from the
project. (He's a really good kid.) What, if anything, would you
suggest as a possible remediation?

Thanks from the sloggy cold rainy Friday morning that today seems to be--but it's Friday!

---
To unsubscribe go to
http://www.getty.edu/education/teacherartexchange/unsubscribe.html
---
To unsubscribe go to 
http://www.getty.edu/education/teacherartexchange/unsubscribe.html